advertisement
Question
Posted by: Ruby | 2007/12/18

HR 230, new problems: HR50 Moedeloos :-(

Hello Dr Bets,
Thanks for all your help and advice so far, really appreciate it! As I wrote in my last post, the doctor changed my heart tablets from Isoptin SR to Concor (half a tablet a day) because of my hight heart rate (230). It went really well for about 1 week, I had NO symptoms and felt great! My heart rate was between 60 and 80 most of the time, normal all the time. Then suddenly, my heart rate got to slow. I started to get HR in the low 50's and started to get really tired, dizzy, blurred vision. On Sunday it was really bad, I was sitting down and then just started to faint. I went white and then yellow. My husband took me to ER. The doctor told me that my HR dropped to low and admitted me to hospital. They took ekg through the night. I felt dizzy even when laying down. The next morning the doctor told me that my HR did not drop below 50 and that he therefore dont think it is my heart that is causing the problem. He asked me to see him today at his office for stress test and also to see a neurologist. During the stress test my HR actually dropped. It was 145 and then (while I was running) it dropped, the nurse increased the speed, but my HR kept on dropping till about 90. I asked the nurse if it was normal and she said no. Then the doctor came and looked at the test and said that it is normal. I was very dizzy after the test, but not as bad as it was Sunday. Ok, then the neurologist told me that he think I might have 1) MS or 2) mini strokes or 3) meagrane or maybe 4) small episodes of epilepsy. He send me for MRI scan (with contrast), the MRI came back normal (ruling out MS and stroke). I am feeling a bit discouraged, cause clearly something is wrong, but no one seems to know what is causing everything. Anything I should ask the neurologist tomorrow? Oh, I also saw on my discharge form at the hospital that my BP was 110/60 when I left the hospital, is that low? Could low BP be the reason for my vertigo/dizzyness? I know some blood tests were done, would they have included blood sugar? Also saw on discharged form that they put Arrythmias.... Any advice?? Thanks :-) Ruby

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Ruby
A BP of 110/60 is low but can be normal for a woman. What you should tell the neurologist is what you are doing when you feel dizzy, what the relationship is with meals - is it after or before a meal, is it when you sit or stand or change position, do you get dizzy when you lie down and turn your head, do you have any other symptoms just preceding the dizziness or after the dizziness. Take your pulse when you get the dizzyspells, note the rate of heart beat and whether it is regular or irregular.
You will have to ask about the blood sugar test - it is not normally done routinely.
Let me know what he says?
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Ruby | 2007/12/18

Thanks Dr Bets for reading my long post and for the good advice!! I will make some notes of that and ask the Dr tomorrow, will let you know. Really appreciate it!

Thanks Anon for your post. I also think it could be the Concor, but the drs (and me) are to scared to take me off it, since my HR before I went on it (I was on Isopton SR then) went as high as 230 and often was as high as 180 for 10+ minutes. They also cant reduce the dose since I am already on half a tablet. I have had really bad side effects from all the calcium channel blockers and all the betablockers they tried...

Thanks for reading my long post and for your advice, really appreciate it :-)

Reply to Ruby
Posted by: anon | 2007/12/18

I was given concor and had bad side effects.... did the Dr look into the meds to see if that was the cause for your drop in BP....you may have irregular heart beats and blood pressure....they need to monitor it regularly, I am sure they did that in hospital.

Reply to anon

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement